MAUDE Adverse Event Report: MASIMO - 52 DISCOVERY KIT, RADIUS-7; OXIMETER

MASIMO - 52 DISCOVERY KIT, RADIUS-7; OXIMETER
Model Number 24949
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacturing narrative: attempts have been made to obtain the product.The product has not been returned to masimo to allow an analysis to be performed.If the product is returned for evaluation or new information is obtained, a follow up report will be submitted.
 
Event or Problem Description
The customer reported the device loses connection with board.No patient impact or consequences were reported.
 
Additional Manufacturer Narrative
Additional manufacturing narrative: the returned device was evaluated.Visual inspection found no external damage or defects.The unit powered on and off using battery power and also while docked.The device would not connect to a known good instrument module.During log file analysis, the fault retrieval logs indicate several occurrences of a "sysfault 52" (software fault).Internal inspection found contamination on the battery board u7 component.The battery board was directly connected to a known good instrument module, communication was successful and the module was able to pair with a root.Good continuity was measured across the back cover pogo pins.Potential poor connection between the battery board and back cover pogo pins, results in the unit to become unable to communicate with a known good instrument module.The battery board u7 component is contaminated, can potentially cause a "sysfault 52" error to occur.The unit will not be able to connect to a known good instrument module or root when this error occurs.A service history record review reveals that this unit was in the field for over three (3) years with no previous reported issues related to this reported event., corrected data: correction to h4: model # from "9664" to "24949" and h4: catalog # from "24949" to "9664".
 
Event or Problem Description

Brand Name
KIT, RADIUS-7
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 52 DISCOVERY
52 discovery
irvine CA 92618
MDR Report Key11641171
Report Number3011353843-2021-00084
Device Sequence Number3071555
Product Code DQA
UDI-Device Identifier00843997009249
UDI-Public00843997009249
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24949
Device Catalogue Number9664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1